Alert archive / Louisiana / Special Weather Statements in 2017
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 19, 2017, 7:41 PM CDT for Iberia Parish, Vermilion Parish, Louisiana. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2017, 7:41 PM CDT (00:41 UTC)
- Expired
- Aug 19, 2017, 9:15 PM CDT
- In force
- 94 min
- Issued by
- NWS Lake Charles, LA
Counties Iberia Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 132 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1154 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
137
WWUS84 KLCH 200041
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
741 PM CDT SAT AUG 19 2017
LAZ052>054-200215-
Iberia LA-Vermilion LA-St. Mary LA-
741 PM CDT SAT AUG 19 2017
...SPECIAL WEATHER STATEMENT...
At 741 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Erath to 7 miles west of Cypremort Point
to 24 miles southwest of Burns Point. Movement was southwest at 25
mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
New Iberia, Abbeville, Cypremort Point, Forked Island, Pecan Island,
Avery Island, Intracoastal City, Erath, Delcambre, Esther, Lydia,
Acadiana Regional Airport, Jefferson Island, Henry, Weeks Island and
Florence Landing.
LAT...LON 2962 9202 2962 9204 2961 9205 2952 9198
2958 9205 2958 9262 2992 9261 3005 9181
2975 9174 2970 9184 2971 9185 2970 9186
2970 9185 2956 9171 2948 9179 2952 9191
2944 9184 2944 9185
TIME...MOT...LOC 0041Z 063DEG 20KT 2999 9203 2977 9195 2934 9184
$$
LandreneauWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 4:15 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Aug 19, 4:15 PM CDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 415 PM CDT Sat Aug 19 2017 .DISCUSSION...Considerable shower and thunderstorm activity ongoing this afternoon across southern Mississippi and eastern Louisiana. Activity associated with shortwave energy advancing south to southwest about the eastern periphery of west gulf mid/upper high. Will be maintaining pops into the evening hours over the eastern portion of the forecast area as this feature moves through. Overall have seen apparent temperatures generally max at a 103 to 107 range, but did see a few obs briefly higher. Similar numbers expected Sunday afternoon. With moisture plentiful in the lowers levels will see hot and humid days continue followed by warm and muggy nights. Nothing particularly out of the ordinary. With capping limited or absent and sufficient moisture, will see a daily chance for mainly afternoon showers and thunderstorms. Expecting a gradual ramping up of rains going into the new work-week as low pressure aloft currently over the eastern gulf advances westward. && .MARINE...Surface high pressure over the northwest Gulf will maintain a light and somewhat variable flow through the weekend. Winds will trend east to southeast and remain light moving into the work-week as high pressure becomes oriented across the southeastern states and adjacent coastal waters. Shower and thunderstorm activity will be on the increase as low pressure aloft over the eastern gulf advances slowly east. && .PRELIMINARY POINT TEMPS/POPS... AEX 76 93 75 93 / 20 30 10 40 LCH 79 93 77 92 / 10 30 10 30 LFT 77 93 76 93 / 20 30 10 40 BPT 78 93 78 92 / 10 30 10 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && PUBLIC...23
Hazardous weather outlook, Aug 19, 5:52 AM CDT, 13 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 552 AM CDT Sat Aug 19 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 201100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 552 AM CDT Sat Aug 19 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight The primary weather concern today will again be the warmth around the region, with max heat index values running around 105 degrees. Although a heat advisory is not in effect today, precautions against heat-related illness should be maintained. Widely scattered mainly afternoon thunderstorms are expected over much of the forecast area. Frequent lightning and brief heavy rains will be the main concerns. .DAYS TWO THROUGH SEVEN...Sunday through Friday Rain chances will gradually increase through the coming week as a low pressure area aloft pushes westward across the Gulf of Mexico. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ430-432-435-450-452-455-470-472-475-201100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 552 AM CDT Sat Aug 19 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 25
In the hours before
Special weather statement, Aug 19, 5:27 PM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
527 PM CDT SAT AUG 19 2017
LAZ045-053>055-200000-
Lower St. Martin LA-Iberia LA-Upper St. Martin LA-St. Mary LA-
527 PM CDT SAT AUG 19 2017
...SPECIAL WEATHER STATEMENT...
At 526 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near White Castle to 13 miles south of Amelia
to 26 miles southwest of Cocodrie. Movement was southwest at 10 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Morgan City, Franklin, Patterson, Berwick, Stephensville, Bayou
Vista, Belle River, Patterson Memorial Airport, Pierre Part and
Centerville.
LAT...LON 2939 9148 2952 9142 2941 9149 2942 9149
2955 9141 2954 9145 2954 9147 2953 9151
2954 9151 3024 9150 3011 9147 3004 9123
2992 9123 2983 9111 2962 9111 2955 9128
2943 9127 2948 9129 2933 9136
TIME...MOT...LOC 2226Z 044DEG 8KT 3010 9118 2948 9117 2892 9088
LandreneauSpecial weather statement, Aug 19, 7:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
741 PM CDT SAT AUG 19 2017
LAZ052>054-200215-
Iberia LA-Vermilion LA-St. Mary LA-
741 PM CDT SAT AUG 19 2017
...SPECIAL WEATHER STATEMENT...
At 741 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Erath to 7 miles west of Cypremort Point
to 24 miles southwest of Burns Point. Movement was southwest at 25
mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
New Iberia, Abbeville, Cypremort Point, Forked Island, Pecan Island,
Avery Island, Intracoastal City, Erath, Delcambre, Esther, Lydia,
Acadiana Regional Airport, Jefferson Island, Henry, Weeks Island and
Florence Landing.
LAT...LON 2962 9202 2962 9204 2961 9205 2952 9198
2958 9205 2958 9262 2992 9261 3005 9181
2975 9174 2970 9184 2971 9185 2970 9186
2970 9185 2956 9171 2948 9179 2952 9191
2944 9184 2944 9185
TIME...MOT...LOC 0041Z 063DEG 20KT 2999 9203 2977 9195 2934 9184
LandreneauNearby
Special Weather Statements in Louisiana, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.